MAUDE Adverse Event Report: ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE

ON-X LIFE TEHCNOLOGIES, INC. ON-X PROSTHETIC HEART VALVE; MECHANICAL HEART VALVE
Model Number ONXACE
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 03/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"serious injury" chosen because this was an expected adverse event that required the patient to endure a re-operation, which is similar to a serious injury for this procedure.This adverse event was discovered after the event and the hospital had disposed of the valve, so could not evaluate it.The device history record was reviewed and the valve was found to have been built per specifications.
 
Event or Problem Description
While entering tracking database implant information, a patient was observed to have received a second implant of the same position (aortic).The surgeon's office was contacted and it was reported that the re-operation was due to prosthetic endocarditis.No other information available.Valve is not available for return.This is being reported because endocarditis is defined in the aats/sts guidelines as valve-related and reportable, therefore it is being reported.It is listed among expected adverse events that can occur for a heart valve patient in section 5 of the ifu.It is occurring within expected frequency, no trends are seen.

Brand Name
ON-X PROSTHETIC HEART VALVE
Common Device Name
MECHANICAL HEART VALVE
Manufacturer (Section D)
ON-X LIFE TEHCNOLOGIES, INC.
1300 e. anderson ln
bldg b
austin TX 78752
MDR Report Key5614631
Report Number1649833-2016-70026
Device Sequence Number10812788
Product Code DYE
UDI-Device Identifier00851788001464
UDI-Public00851788001464
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/16/2021
Device Model NumberONXACE
Device Catalogue NumberONXACE-23
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2016
Initial Report FDA Received Date04/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR